Alert archive / Kansas / Flash Flood Warnings in 1995

Flash Flood Warning 1, NWS Wichita, KS

April 29, 1995Harper County, Kansas

NWS Wichita, KS issued this flash flood warning at Apr 29, 1995, 2:01 AM CDT for Harper County, Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 1995, 2:01 AM CDT (07:01 UTC)
Expired
Apr 29, 1995, 5:00 AM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Harper County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 290704
FFWICT
KSC077-291000-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD/FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT SAT APR 29 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL  500 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...HARPER COUNTY
 
...A FLOOD WARNING IS IN EFFECT UNTIL 5 AM FOR ALL OF HARPER COUNTY...
 
THUNDERSTORMS CONTINUE TO MOVE OVER HARPER COUNTY AND RADAR INDICATED
RAINFALL AMOUNTS OF UP TO 4 INCHES HAD FALLEN OVER PARTS OF THE COUNTY.
MORE RAIN IS EXPECTED IN THE NEXT FEW HOURS AND THIS WILL LIKELY CAUSE
SMALL STREAMS AND CREEKS TO OVERFLOW THIER BANKS.
 
IF YOUR LIVE IN A LOW LYING AREA AND OBSERVE RAPIDLY RISING WATER MOVE
TO HIGHER GROUND AT ONCE!
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. DO NOT STAY IzN AREAS SUBJECT TO FLOODING
WHEN WATER BEGINS TO RISE.
 
DUDLEY
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:20 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 28, 10:20 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT FRI APR 28 1995

MSTR RETURNING TO KS THIS EVENING.  POSITION OF LOW TONIGHT AND TMRW
MRNG IFFY...BUT 00Z SFC MAP SHOWS IT OVR SERN CO. ADAP SHOWS NICE PRES
FALLS OVR OK AND PRESS RISES OVER NERN CO/WRN NE. WOULD APPEAR THAT ETA
COULD BE ON TRACK WITH TAKING THE LOW SOUTH. THIS WOULD  DROP POPS ACRS
KS TONIGHT AND TMRW MRNG. ALSO ALLOW MORE COLD AIR IN TMRW...LOWERING
TMPS.
t
RSL 48/57 53  SLN 49/47 62
ICT 53/63 52  HUT 52/52 62
CNU 52/65 66

STRAHAN

In the hours before

Special weather statement, Apr 29, 12:40 AM CDT, 1 hour 21 minutes before
KSZ091-290645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT SAT APR 29 1995

A STRONG THUNDERSTORM 5 MILES SOUTH OF ATTICA OR 15 MILES SOUTHEAST OF
MEDICINE LODGE IS PRODUCjING MARBLE SIZE HAIL AS IT MOVES EAST AT 15 MPH.
THE STORM WILL MOVE INTO THE ANTHONY AREA BY 130 PM. THOSE IN THE
PATH OF THIS STORM CAN EXPECT SMALL HAIL AS IT PASSES.

DUDLEY

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:44 AM CDTSevere Thunderstorm WarningICTHarper40 min
Apr 29, 2:46 AM CDTFlash Flood WarningICTSumner3 hr
Apr 29, 4:27 AM CDTFlash Flood WarningICTHarper, Sumner6 hr

Nearby

Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.